Alert archive / Wisconsin / Small Craft Advisories in 2011

Small Craft Advisory 100, NWS Milwaukee, WI

December 10, 2011

NWS Milwaukee, WI issued this small craft advisory at Dec 10, 2011, 3:36 AM CST. It took effect at Dec 10, 2011, 6:00 PM CST. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Dec 10, 2011, 3:36 AM CST (09:36 UTC)
In effect from
Dec 10, 2011, 6:00 PM CST
Expired
Dec 12, 2011, 12:00 AM CST
In force
30 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

869 
WHUS73 KMKX 100936
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
336 AM CST SAT DEC 10 2011

...INCREASING WINDS EXPECTED THIS AFTERNOON AND EVENING...

.A TIGHTENING PRESSURE GRADIENT WILL DEVELOP OVER SOUTHERN LAKE
MICHIGAN TODAY AND TONIGHT. THE PRESSURE GRADIENT WILL DEVELOP
BETWEEN LOW PRESSURE SPREADING INTO SOUTH CENTRAL CANADA AND SLOW
MOVING HIGH PRESSURE OVER THE EASTERN U.S.  

LINGERING INSTABILITY OVER THE NEARSHORE WATERS OF LAKE MICHIGAN
DUE TO THE RELATIVELY WARMER WATERS OF THE LAKE WILL ALLOW GUSTY
WINDS TO REACH THE LAKE SURFACE LATER TODAY THROUGH SUNDAY.  

THE HIGHEST WINDS AND WAVES WILL BE TOWARD THE OPEN WATERS OF LAKE
MICHIGAN. 

LMZ643>646-101745-
/O.NEW.KMKX.SC.Y.0100.111211T0000Z-111212T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
336 AM CST SAT DEC 10 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING
TO 6 PM CST SUNDAY. 

* WINDS: WEST 5 TO 15 KNOTS TURNING SOUTHWEST AND INCREASING TO 15
  TO 25 KNOTS TONIGHT. 

* WAVES: INCREASING TO 3 TO 5 FEET TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
WWW.WEATHER.GOV/MKX

MBK
7 follow-up statements
291 
WHUS73 KMKX 101536
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
936 AM CST SAT DEC 10 2011

...BRISK WINDS AND HIGH WAVES EXPECTED TONIGHT AND SUNDAY...

.A TIGHTENING PRESSURE GRADIENT WILL DEVELOP OVER SOUTHERN LAKE
MICHIGAN TODAY AND TONIGHT. THE PRESSURE GRADIENT WILL DEVELOP
BETWEEN LOW PRESSURE SPREADING INTO SOUTH CENTRAL CANADA...AND
SLOW MOVING HIGH PRESSURE OVER THE EASTERN UNITED STATES.

LINGERING INSTABILITY OVER THE NEARSHORE WATERS OF LAKE
MICHIGAN...DUE TO THE RELATIVELY WARMER WATERS OF THE LAKE...WILL
ALLOW GUSTY WINDS TO REACH THE LAKE SURFACE TONIGHT AND SUNDAY.

THE HIGHEST WINDS AND WAVES WILL BE TOWARD THE OPEN WATERS OF
LAKE MICHIGAN.

LMZ643>646-102345-
/O.CON.KMKX.SC.Y.0100.111211T0000Z-111212T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
936 AM CST SAT DEC 10 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 6 PM CST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 6 PM CST SUNDAY. 

* WINDS: BACKING SOUTHWEST AND INCREASING TO 15 TO 25 KNOTS
  TONIGHT...LINGERING THROUGH SUNDAY.

* WAVES: INCREASING TO 1 TO 3 FEET NEAR SHORE...AND 3 TO 5 FEET
  TOWARD OPEN WATER TONIGHT AND SUNDAY. THE WAVES MAY REMAIN HIGH
  TOWARD THE OPEN WATERS SUNDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
WOOD
WWW.WEATHER.GOV/MKX
905 
WHUS73 KMKX 102140
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
340 PM CST SAT DEC 10 2011

...BRISK WINDS AND HIGH WAVES EXPECTED TONIGHT INTO SUNDAY
EVENING... 

.A TIGHTENING PRESSURE GRADIENT WILL DEVELOP OVER SOUTHERN LAKE
MICHIGAN TONIGHT...AND LINGER ON SUNDAY. THE PRESSURE GRADIENT
WILL DEVELOP BETWEEN LOW PRESSURE SPREADING INTO SOUTH CENTRAL
CANADA...AND SLOW MOVING HIGH PRESSURE OVER THE EASTERN UNITED
STATES.

LINGERING INSTABILITY OVER THE NEARSHORE WATERS OF LAKE
MICHIGAN...DUE TO THE RELATIVELY WARMER WATERS OF THE LAKE...WILL
ALLOW GUSTY WINDS TO REACH THE LAKE SURFACE TONIGHT AND SUNDAY.

THE HIGHEST WINDS AND WAVES WILL BE TOWARD THE OPEN WATERS OF
LAKE MICHIGAN. THE HIGH WAVES WILL LINGER INTO SUNDAY EVENING
BEFORE SUBSIDING.

LMZ643>646-110545-
/O.EXT.KMKX.SC.Y.0100.111211T0000Z-111212T0600Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
340 PM CST SAT DEC 10 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST SUNDAY
NIGHT...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT CST
SUNDAY NIGHT. 

* WINDS: SOUTHWEST 15 TO 20 KNOTS...WITH FREQUENT GUSTS OF 25 TO
  30 KNOTS TONIGHT...LINGERING THROUGH SUNDAY.

* WAVES: INCREASING TO 1 TO 3 FEET NEAR SHORE...AND 3 TO 5 FEET
  TOWARD OPEN WATER TONIGHT INTO SUNDAY EVENING. THE WAVES WILL
  SUBSIDE TOWARD THE OPEN WATERS LATER SUNDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
WOOD
WWW.WEATHER.GOV/MKX
251 
WHUS73 KMKX 110330
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
930 PM CST SAT DEC 10 2011

...BRISK WINDS AND HIGH WAVES EXPECTED TONIGHT INTO SUNDAY
EVENING...

.BRISK SOUTHWEST WINDS WILL CONTINUE TONIGHT INTO SUNDAY EVENING
AS A TIGHT PRESSURE GRADIENT DEVELOPS BETWEEN HIGH PRESSURE OVER
THE OHIO RIVER VALLEY AND LOW PRESSURE MOVING EAST ACROSS SOUTHERN
CANADA. 

IN ADDITION...LINGERING INSTABILITY OVER THE NEARSHORE WATERS OF LAKE
MICHIGAN...DUE TO THE RELATIVELY WARMER WATERS OF THE LAKE...WILL
ALLOW GUSTY WINDS TO REACH THE LAKE SURFACE TONIGHT AND SUNDAY.

THE HIGHEST WINDS AND WAVES WILL BE TOWARD THE OPEN WATERS OF
LAKE MICHIGAN. THE HIGH WAVES WILL LINGER INTO SUNDAY EVENING
BEFORE SUBSIDING.

LMZ643>646-111130-
/O.CON.KMKX.SC.Y.0100.000000T0000Z-111212T0600Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
930 PM CST SAT DEC 10 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
SUNDAY NIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
SUNDAY NIGHT. 

* WINDS: SOUTHWEST 15 TO 20 KNOTS...WITH FREQUENT GUSTS OF 25 TO 
  30 KNOTS TONIGHT...LINGERING THROUGH SUNDAY. 

* WAVES: INCREASING TO 1 TO 3 FEET NEAR SHORE...AND 3 TO 5 FEET 
  TOWARD OPEN WATER TONIGHT INTO SUNDAY EVENING. THE WAVES WILL 
  SUBSIDE TOWARD THE OPEN WATERS LATER SUNDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
WWW.WEATHER.GOV/MKX
GEHRING
257 
WHUS73 KMKX 110939
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
339 AM CST SUN DEC 11 2011

...BRISK WINDS AND HIGH WAVES EXPECTED THROUGH THIS EVENING...

.BRISK SOUTHWEST WINDS WILL CONTINUE INTO THIS EVENING AS A TIGHT
PRESSURE GRADIENT DEVELOPS BETWEEN HIGH PRESSURE OVER THE OHIO
RIVER VALLEY AND LOW PRESSURE MOVING EAST ACROSS SOUTHERN CANADA.

IN ADDITION...LINGERING INSTABILITY OVER THE NEARSHORE WATERS OF
LAKE MICHIGAN...DUE TO THE RELATIVELY WARMER WATERS OF THE LAKE...
WILL ALLOW GUSTY WINDS TO REACH THE LAKE SURFACE.

THE HIGHEST WINDS AND WAVES WILL BE TOWARD THE OPEN WATERS OF
LAKE MICHIGAN. THE HIGH WAVES WILL LINGER INTO THIS EVENING
BEFORE SUBSIDING.

LMZ643>646-111745-
/O.CON.KMKX.SC.Y.0100.000000T0000Z-111212T0600Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
339 AM CST SUN DEC 11 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. 

* WINDS: SOUTHWEST 15 TO 20 KNOTS...WITH FREQUENT GUSTS OF 25
  KNOTS...LINGERING INTO THIS EVENING.

* WAVES: 2 TO 3 FEET NEAR SHORE...AND 3 TO 5 FEET TOWARD OPEN
  WATER INTO THIS EVENING. THE WAVES WILL SUBSIDE TOWARD THE OPEN
  WATERS LATER TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
841 
WHUS73 KMKX 111552
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
952 AM CST SUN DEC 11 2011

...BRISK WINDS AND HIGH WAVES EXPECTED THROUGH THIS EVENING...

.BRISK SOUTHWEST WINDS WILL CONTINUE TODAY...AS A TIGHT PRESSURE
GRADIENT LINGERS BETWEEN HIGH PRESSURE OVER THE OHIO RIVER
VALLEY...AND LOW PRESSURE MOVING EAST ACROSS SOUTHERN CANADA.

IN ADDITION...LINGERING INSTABILITY OVER THE NEARSHORE WATERS OF
LAKE MICHIGAN...DUE TO THE RELATIVELY WARMER WATERS OF THE
LAKE...WILL ALLOW GUSTY WINDS TO REACH THE LAKE SURFACE.

THE HIGHEST WINDS AND WAVES WILL BE TOWARD THE OPEN WATERS OF LAKE
MICHIGAN. THE HIGH WAVES WILL LINGER INTO THIS EVENING BEFORE
SUBSIDING.

LMZ643>646-120000-
/O.CON.KMKX.SC.Y.0100.000000T0000Z-111212T0600Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
952 AM CST SUN DEC 11 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. 

* WINDS: SOUTHWEST 15 TO 20 KNOTS TODAY AND THIS EVENING...WITH
  FREQUENT GUSTS UP TO 25 KNOTS TODAY.

* WAVES: 1 TO 3 FEET NEAR SHORE...AND 3 TO 5 FEET TOWARD OPEN
  WATER TODAY AND THIS EVENING. THE WAVES WILL SUBSIDE TOWARD THE
  OPEN WATERS LATER TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
WOOD
WWW.WEATHER.GOV/MKX
068 
WHUS73 KMKX 112150
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
350 PM CST SUN DEC 11 2011

...BRISK WINDS AND HIGH WAVES EXPECTED INTO THIS EVENING...

.BRISK SOUTHWEST WINDS WILL CONTINUE UNTIL SUNSET...AS A TIGHT
PRESSURE GRADIENT LINGERS BETWEEN HIGH PRESSURE OVER THE OHIO
RIVER VALLEY...AND LOW PRESSURE MOVING EAST ACROSS SOUTHERN
CANADA.

IN ADDITION...LINGERING INSTABILITY OVER THE NEARSHORE WATERS OF
LAKE MICHIGAN...DUE TO THE RELATIVELY WARMER WATERS OF THE
LAKE...WILL ALLOW GUSTY WINDS TO REACH THE LAKE SURFACE.

THE HIGHEST WINDS AND WAVES WILL BE TOWARD THE OPEN WATERS OF
LAKE MICHIGAN. THE HIGH WAVES WILL LINGER THROUGH THIS EVENING
BEFORE SUBSIDING.

LMZ643>646-120600-
/O.CON.KMKX.SC.Y.0100.000000T0000Z-111212T0600Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
350 PM CST SUN DEC 11 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. 

* WINDS: SOUTHWEST 10 TO 20 KNOTS THROUGH THIS EVENING...WITH
  FREQUENT GUSTS UP TO 25 KNOTS UNTIL SUNSET.

* WAVES: 1 TO 3 FEET NEAR SHORE...AND 3 TO 5 FEET TOWARD OPEN
  WATER THROUGH THIS EVENING. THE WAVES WILL SUBSIDE TOWARD THE
  OPEN WATERS LATER TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
WOOD
WWW.WEATHER.GOV/MKX
539 
WHUS73 KMKX 120320
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
920 PM CST SUN DEC 11 2011

...BRISK WINDS AND HIGH WAVES EXPECTED INTO THIS EVENING...

.SOUTHWEST WINDS AND HIGH WAVES WILL CONTINUE TO SLOWLY SUBSIDE
TONIGHT DUE TO A WEAKER PRESSURE GRADIENT OVER THE REGION. THE
WINDS AND WAVES WILL FALL BELOW SMALL CRAFT ADVISORY CRITERIA BY
MIDNIGHT. THE HIGHEST WINDS AND WAVES WILL BE TOWARD THE OPEN
WATERS OF LAKE MICHIGAN.

LMZ643>646-120600-
/O.CON.KMKX.SC.Y.0100.000000T0000Z-111212T0600Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
920 PM CST SUN DEC 11 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. 

* WINDS: SOUTHWEST 10 TO 20 KNOTS.

* WAVES: 1 TO 3 FEET NEAR SHORE...AND 3 TO 5 FEET TOWARD OPEN 
  WATER THROUGH THIS EVENING. THE WAVES WILL SUBSIDE TOWARD THE 
  OPEN WATERS LATER TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
GEHRING

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Dec 10, 3:29 AM CST, 7 minutes earlier.

Area forecast discussion, Dec 10, 3:29 AM CST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
329 AM CST SAT DEC 10 2011

.SHORT TERM...

TODAY AND TONIGHT...FORECAST CONFIDENCE...HIGH TODAY.  MEDIUM
TONIGHT.

FOCUS TODAY AND TONIGHT ON CLOUD COVER AND TEMPERATURES.  STRONG
PUSH OF LOW LEVEL WARM AIR ADVECTION TODAY ACROSS WRN GTLAKES.  85H
TEMPS WARM OVER 10C TODAY...STARTING OUT THIS MRNG AROUND -14.  LOW
LEVELS OF THE ATMOSPHERE PARCHED WITH PWAT VALUES AROUND 0.1 AND SFC
DEWPTS IN THE SINGLE DIGITS.  STRONGEST PUSH OF WAA OVER NRN WI.
UPSTREAM SOUNDINGS REVEAL SOME MID LEVEL MOISTURE ABV 10K FT. IR
IMAGERY SHOWS AREA OF MID CLOUDS OVER NRN MN...MOVING RAPIDLY
SOUTHEAST IN NORTHWEST MID LEVEL FLOW.  AREA OF LOWER CONDENSATION
PRESSURE DEFICITS ON 285 THETA SFC AROUND 600MB PUSHES THRU SRN WI
LATER THIS MRNG AND EARLY AFTN.  HENCE EXPC AN INCREASE IN CLOUDS
THIS MRNG...WITH CLEARING IN THE AFTN.  CLOUDS WL ALSO KEEP TEMPS
SLIGHTLY IN CHECK DURING THE PEAK HEATING HOURS TODAY.

MID LEVEL RIDGING SETTLES IN TONIGHT.  SOME SHORT TERM GUIDANCE
TRYING TO INDICATE POSSIBLE STRATUS DEVELOPING VCNTY OF UPSTREAM
SNOWFIELD THIS EVENING AND ADVECTING INTO SRN WI LATE TNGT.  SOME
MELTING WL TAKE PLACE OVER NE SNOWFIELD...BUT AT THIS POINT
EXPECTING INCREASE IN LOW LEVEL RH TO BE FAIRLY SHALLOW. WL CONTINUE
WITH M/CLR WORDING FOR TNGT.  LOW LEVEL TEMPS CONTINUE TO WARM
TONIGHT WITH LOW LEVEL MIXING OF THE BOUNDARY LAYER.  TEMPS LIKELY
TO DROP OFF A FEW DEGREES IN THE LATE AFTN/EARLY EVE...BUT THEN
SHOULD LEVEL OFF AS WARMER AIR CONTINUES TO SURGE IN FROM THE
SOUTHWEST.

SUNDAY THROUGH SUNDAY NIGHT...FORECAST CONFIDENCE HIGH.

RETURN FLOW AROUND THE HIGH MOVING OFF TO THE EAST COAST WILL BRING
WELCOMED WARMER TEMPS TO SOUTHERN WI. 925MB TEMPS WILL INCREASE TO
+4C...ALTHOUGH WE WILL NOT BE MIXING THAT HIGH TO REACH THAT HIGHER
TEMP POTENTIAL. MAX TEMPS EXPECTED IN THE UPPER 30S TO AROUND 40 WITH
PLENTY OF SUNSHINE. THERE IS THE POSSIBILITY FOR SOME MORNING
STRATUS...BUT MOISTURE WILL BE LIMITED SO LEAVING IT OUT OF FCST AT
THIS TIME. THERE WILL BE A FAIRLY TIGHT PRESSURE GRADIENT BETWEEN
THE EXITING HIGH AND LOW PRESSURE DEVELOPING IN THE PLAINS...SO
SOUTHWEST WINDS COULD GUST TO 25MPH AT TIMES SUN AFTERNOON.

A FEW CLOUDS MAY BUILD INTO THE WEST EARLY MON MORNING...BUT
OTHERWISE A QUIET NIGHT EXPECTED. THERE SHOULD BE A DECENT INVERSION
SUN NIGHT...SO MIN TEMPS IN THE UPPER 20S TO AROUND 30.

MONDAY THROUGH MONDAY NIGHT...FORECAST CONFIDENCE MEDIUM.

SHORTWAVE EJECTING OUT OF THE PLAIN SUN NIGHT COULD BRING LIGHT
PRECIP TO EASTERN MN/NORTHWEST WI LATE SUN NIGHT...AND THE PRECIP
COULD SPREAD INTO SOUTH CENTRAL WI ON MON. ECMWF SPREADS THE QPF
ACROSS ALL OF THE FORECAST AREA...WITH THE GFS AND NAM KEEPING THE
SOUTHEAST DRY. ALL MODELS AGREE LIGHT QPF AMOUNTS.

AS FOR PRECIP TYPE...FCST SNDGS SHOW A FAIRLY DEEP MOIST LAYER
SATURATING FROM THE TOP DOWN THROUGH THE DAY ON MON. THE PROBLEM IS
THAT THE MOIST LAYER BARELY REACHES INTO THE SNOW GROWTH
ZONE...MEANING DRIZZLE/FREEZING DRIZZLE/RAIN WILL BE THE BIGGER
THREAT FOR MUCH OF THE FCST AREA RATHER THAN SNOW. SNOW IS MORE
POSSIBLE TOWARD CENTRAL WI...SO SAUK/MARQUETTE/GREEN LAKE/COLUMBIA
COUNTIES HAVE THE BETTER CHANCE FOR SNOW RATHER THAN JUST DRIZZLE.
PRECIP TYPE WILL CONTINUE TO BE QUESTIONABLE MON NIGHT...ALTHOUGH
UPPER LEVELS LOOK DRIER SO DRIZZLE/FREEZING DRIZZLE WILL BE THE MAIN
THREAT. MIN TEMPS SHOULD BE RIGHT AROUND THE FREEZING MARK...THUS
THE UNCERTAINTY IN PTYPE.

.LONG TERM...

TUESDAY...FORECAST CONFIDENCE MEDIUM.

LIGHT PRECIP COULD CONTINUE ACROSS SOUTHERN WI DUE TO CYCLONIC FLOW
AROUND THE LOW PRESSURE OVER THE GREAT LAKES REGION. SLIGHT CHANCE
OF RAIN OR SNOW FOR PORTIONS OF THE FORECAST AREA. MAX TEMPS
EXPECTED IN THE UPPER 30S...SO VERY LIGHT RAIN WILL BE THE MAIN
THREAT.

TUESDAY NIGHT THROUGH THURSDAY...FORECAST CONFIDENCE LOW.

UPPER TROUGH SITUATED ACROSS THE INTERMOUNTAIN WEST WILL BEGIN TO
SHIFT EASTWARD ACROSS THE COUNTRY TUE NIGHT. SHORTWAVE ENERGY AHEAD
OF THE TROUGH AND THE LEFT EXIT REGION OF THE UPPER JET WILL PUSH AN
850MB WARM FRONT INTO SOUTHERN WI TUE NIGHT. THEN SFC LOW PRESSURE
WILL DEVELOP WITH THE MAIN UPPER TROUGH AND CROSS IOWA/WI OR
ILLINOIS WED NIGHT. 00Z GFS TOOK LOW ACROSS CHICAGO...A MUCH MORE
SOUTHERN TRACK THAN PREVIOUS RUNS...AND AN OUTLIER FROM THE GFS
ENSEMBLE MODELS. THEREFORE...TRENDED FCST TOWARD THE
WARMER...NORTHERLY...MORE CONSISTENT ECMWF.

SNOW MAY MIX WITH RAIN WITH THE INITIAL SURGE OF MOISTURE TUE
NIGHT...THEN TURN TO ALL RAIN ON WED AND RAIN/SNOW MIX FOR THE
WESTERN FORECAST AREA WED EVENING. PRECIP SHOULD TURN BACK TO ALL
RAIN WITH THE NEXT BIG SURGE OF MOISTURE AND MAIN LOW PRESSURE BY
LATE WED NIGHT THROUGH THU.

THURSDAY NIGHT THROUGH SATURDAY...FORECAST CONFIDENCE MEDIUM.

COLD AND DRY AIR MOVING INTO THE BACK SIDE OF THE DEPARTING LOW
PRESSURE WILL TRANSITION ANY LINGERING RAIN TO LIGHT SNOW CHANCES BY
THU NIGHT INTO FRIDAY MORNING. HIGH PRESSURE AND COLDER TEMPERATURES
WILL SETTLE BACK INTO THE REGION FOR EARLY NEXT WEEKEND.

&&

.AVIATION/12Z TAFS/...PERIOD OF MID/HIGH LEVEL CLOUDS LIKELY TO
AFFECT SRN WI FOR A TIME TODAY AS STRONG LOW LEVEL WARM AIR
ADVECTION PUSHES ACROSS NORTHERN WISCONSIN.  VFR CONDITIONS EXPCD
INTO THIS EVENING.  SOME CONCERN ABOUT POTENTIAL AREA OF LOW STRATUS
MOVING INTO SRN WI LATE TONIGHT.  CURRENTLY PATCHY STRATUS OVER SRN
NE OVER DEEPER SNOWCOVER. AT THIS POINT...WL LEAVE ST OUT OF TAFS AS
EXPC LOW LEVEL MIXING OF DRIER AIR TO ERODE INITIAL PUSH OF HIGHER
SFC RH...BUT UNCERTAINTY EXISTS.

&&

.MARINE...MODIS IMAGERY FROM FRIDAY AFTN SHOWS LAKE SFC TEMP REMAINS
A MILD 6-7C.  THESE WARMER TEMPS CONTINUE TO CREATE UNSTABLE
CONDITIONS OVER THE LAKE.  SHIP REPORTS FROM THE EASTERN EDGE OF THE
NEARSHORE WATERS HAVE BEEN REPORTING WINDS OF 20-25KTS SINCE FRI
EVE.  DELTA-T CURRENTLY AROUND 20C DROPS TO 14C BY 00Z...AND
CONTINUES TO DECREASE TONIGHT. HOWEVER TIGHTENING PRESSURE GRADIENT
OVER SRN LAKE MI EXPCD LATER TODAY...CONTINUING THROUGH SUN AS LOW
PRESSURE SETTLES INTO S CENTRAL CAN.  AS A RESULT...INCREASING LOW
LEVEL WINDS AND LINGERING INSTABILITY OVER THE LAKE WILL ALLOW WIND
GUSTS TO REACH SMALL CRAFT ADVY LEVELS TONIGHT THRU SUNDAY.
OFFSHORE WINDS AND LOW FETCH LENGTH WL KEEP WAVE HEIGHTS LOWER.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 6 PM CST SUNDAY
     FOR LMZ643>646.

&&

TODAY/TONIGHT AND AVIATION/MARINE...MBK
SUNDAY THROUGH FRIDAY...MRC
Hazardous weather outlook, Dec 9, 3:50 PM CST, 11 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
350 PM CST FRI DEC 9 2011

WIZ046-047-051-052-056>060-062>072-101800-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
350 PM CST FRI DEC 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ643>646-101800-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
350 PM CST FRI DEC 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

GUSTY SOUTHWEST WINDS AND THE RESULTANT WAVES MAY REACH SMALL
CRAFT ADVISORY LEVELS SATURDAY NIGHT INTO SUNDAY EVENING...AS THE
PRESSURE GRADIENT TIGHTENS BETWEEN LOW PRESSURE TO THE NORTHWEST
AND HIGH PRESSURE TO THE SOUTHEAST.

BRISK WINDS AND HIGH WAVES ARE POSSIBLE AGAIN WEDNESDAY NIGHT
THROUGH THURSDAY NIGHT AS STRONG LOW PRESSURE MOVES ACROSS THE
WESTERN GREAT LAKES REGION.

REM
WWW.WEATHER.GOV/MKX

Nearby

Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.